Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 24, NWS El Paso, TX

October 14, 2017Otero County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Oct 14, 2017, 4:12 AM MDT for Otero County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Oct 15, 2017, 1:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 4:12 AM MDT (10:12 UTC)
In effect from
Oct 15, 2017, 1:00 AM MDT
Expired
Oct 15, 2017, 10:54 AM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2017-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2017-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

801 
WWUS74 KEPZ 141012
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
412 AM MDT Sat Oct 14 2017

...Cold Front to Bring Strong Downslope Winds to West Facing 
Slopes Early Sunday Morning...

.A strong backdoor cold front will push through the area very late
tonight and Sunday morning, bringing strong east to northeast
winds in its wake. These winds will be enhanced near the west- 
facing, downslope side of area mountain ranges. Wind gusts over 50
mph will be possible in favored areas, including parts of West El
Paso, areas west of the Hueco Mountains, southeast Otero County, 
and portions of Hudspeth County. Winds will slowly diminish by
Noon Sunday, but will remain breezy with cooler temperatures
prevailing through the day. Afternoon high temperatures in El 
Paso will be near 90 on Saturday, but around 70 on Sunday.

NMZ417-142200-
/O.NEW.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/
Otero Mesa-
Including the city of Crow Flats
412 AM MDT Sat Oct 14 2017

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON MDT SUNDAY...

The National Weather Service in El Paso has issued a Wind 
Advisory, which is in effect from 1 AM to noon MDT Sunday.

* TIMING AND WINDS...East to northeast winds will begin gusting 40
  to 50 mph around 1 AM Sunday Morning, peaking with gusts to 55
  mph between 3 AM and 7 AM, then diminishing below 40 mph by Noon
  Sunday.

* AFFECTED LOCATIONS...Rural areas of southeast Otero County,
  especially along the Otero Mesa, areas west of the Brokeoff
  Mountains, and areas west of the southern end of the Sacramento
  Mountains. 

* IMPACTS...Strong winds will make driving difficult in some
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ418-420-422-142200-
/O.NEW.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca
412 AM MDT Sat Oct 14 2017

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON MDT SUNDAY...

The National Weather Service in El Paso has issued a Wind 
Advisory, which is in effect from 3 AM to noon MDT Sunday.

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 
  55 mph between 5 AM and 9 AM, then diminishing below 40 mph by 
  Noon Sunday.

* AFFECTED LOCATIONS...Areas along and near the west-facing 
  slopes of mountain ranges, including the Franklin Mountains in 
  West El Paso, the Hueco Mountains, and various ranges in 
  Hudspeth County.

* IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso
  and parts of Hudspeth County. Transmountain Pass in El Paso. 
  Portions of U.S. 62/180 in Hudspeth County.

* IMPACTS...Strong winds will make driving difficult in some
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph 
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

Hardiman
5 follow-up statements
184 
WWUS74 KEPZ 142029
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
229 PM MDT Sat Oct 14 2017

...Cold Front to Bring Strong Downslope Winds to West Facing
Slopes Early Sunday Morning...

.A strong backdoor cold front will push through the area very
late tonight and Sunday morning, bringing strong east to
northeast winds in its wake. These winds will be enhanced near
the west-facing, downslope side of area mountain ranges. Wind 
gusts over 50 mph will be possible in favored areas, including 
parts of West El Paso, areas west of the Hueco Mountains, 
southeast Otero County, and portions of Hudspeth County. Winds 
will slowly diminish by Noon Sunday, but will remain breezy with 
cooler temperatures prevailing through the day. Afternoon high 
temperatures in El Paso will be near 90 on Saturday, but around 70
on Sunday.

NMZ417-150600-
/O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/
Otero Mesa-
Including the city of Crow Flats
229 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON MDT SUNDAY...

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 
  55 mph between 3 AM and 7 AM, then diminishing below 40 mph by 
  Noon Sunday. 

* AFFECTED LOCATIONS...Rural areas of southeast Otero County, 
  especially along the Otero Mesa, areas west of the Brokeoff 
  Mountains, and areas west of the southern end of the 
  Sacramento Mountains. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ418-420-422-150600-
/O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca
229 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY...

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 
  55 mph between 5 AM and 9 AM, then diminishing below 40 mph by 
  Noon Sunday. 

* AFFECTED LOCATIONS...Areas along and near the west-facing 
  slopes of mountain ranges, including the Franklin Mountains in 
  West El Paso, the Hueco Mountains, and various ranges in 
  Hudspeth County. 

* IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso 
  and parts of Hudspeth County. Transmountain Pass in El Paso. 
  Portions of U.S. 62/180 in Hudspeth County. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
379 
WWUS74 KEPZ 142053
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
253 PM MDT Sat Oct 14 2017

...Cold Front to Bring Strong Downslope Winds to West Facing
Slopes Early Sunday Morning...

.A strong backdoor cold front will push through the area very
late tonight and Sunday morning, bringing strong east to
northeast winds in its wake. These winds will be enhanced near
the west-facing, downslope side of area mountain ranges. Wind
gusts over 50 mph will be possible in favored areas, including
parts of West El Paso, areas west of the Hueco Mountains,
southeast Otero County, and portions of Hudspeth County. Winds
will slowly diminish by Noon Sunday, but will remain breezy with
cooler temperatures prevailing through the day. Afternoon high
temperatures in El Paso will be near 90 on Saturday, but around
70 on Sunday.

TXZ421-150600-
/O.EXA.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/
Salt Basin-
Including the cities of Cornudas, Dell City, and Salt Flat
253 PM MDT Sat Oct 14 2017

...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON MDT SUNDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 1 AM to noon MDT
Sunday. 

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 
  55 mph between 3 AM and 7 AM, then diminishing below 40 mph by 
  Noon Sunday. 

* AFFECTED LOCATIONS...Rural areas of northeast Hudspeth County,
  especially along the western foothills of the Guadalupe
  Mountains, southern Crow Flats and along area ridgelines. 
 
* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

NMZ417-150600-
/O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/
Otero Mesa-
Including the city of Crow Flats
253 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON MDT SUNDAY...

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 1 AM Sunday Morning, peaking with gusts to 
  55 mph between 3 AM and 7 AM, then diminishing below 40 mph by 
  Noon Sunday. 

* AFFECTED LOCATIONS...Rural areas of southeast Otero County, 
  especially along the Otero Mesa, areas west of the Brokeoff 
  Mountains, and areas west of the southern end of the 
  Sacramento Mountains. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ418-420-422-150600-
/O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca
253 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY...

* TIMING AND WINDS...East to northeast winds will begin gusting 
  40 to 50 mph around 3 AM Sunday Morning, peaking with gusts to 
  55 mph between 5 AM and 9 AM, then diminishing below 40 mph by 
  Noon Sunday. 

* AFFECTED LOCATIONS...Areas along and near the west-facing 
  slopes of mountain ranges, including the Franklin Mountains in 
  West El Paso, the Hueco Mountains, and various ranges in 
  Hudspeth County. 

* IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso 
  and parts of Hudspeth County. Transmountain Pass in El Paso. 
  Portions of U.S. 62/180 in Hudspeth County. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
500 
WWUS74 KEPZ 150505
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1105 PM MDT Sat Oct 14 2017

...Cold Front to Bring Strong Winds to West Facing Slopes Early 
Sunday Morning...

.A strong cold front will push through the area very late tonight
and Sunday morning, bringing strong east to northeast winds in 
its wake. These winds will be enhanced near west sides of
mountains and through east-west mountain passes. Wind gusts of 45
to 55 mph will be possible in favored areas, including parts of 
West El Paso, areas west of the Hueco Mountains, southeast Otero 
County, and portions of Hudspeth County. Winds will slowly 
diminish by noon Sunday, but will remain breezy with much cooler 
temperatures prevailing through the day. Sunday afternoon high 
temperatures will be 15 to 20 degrees cooler than on 
Saturday.

NMZ417-TXZ421-151200-
/O.CON.KEPZ.WI.Y.0024.171015T0700Z-171015T1800Z/
Otero Mesa-Salt Basin-
Including the cities of Crow Flats, Cornudas, Dell City, 
and Salt Flat
1105 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

* TIMING AND WINDS...East winds will begin gusting 35 mph around 1
  AM Sunday Morning, peaking with gusts of 45 to 55 mph between 3
  AM and 7 AM, then diminishing below 40 mph by noon Sunday. 

* AFFECTED LOCATIONS...Rural areas of southeast Otero County, 
  especially along the Otero Mesa, areas west of the Brokeoff 
  Mountains, and areas west of the southern end of the 
  Sacramento Mountains. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ418-420-422-151200-
/O.CON.KEPZ.WI.Y.0024.171015T0900Z-171015T1800Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca
1105 PM MDT Sat Oct 14 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON MDT SUNDAY...

* TIMING AND WINDS...East to northeast winds will begin gusting 35
  mph around 3 AM Sunday Morning, peaking with gusts 45 to 55 mph 
  between 5 AM and 9 AM, then diminishing below 40 mph by Noon 
  Sunday. 

* AFFECTED LOCATIONS...Areas along and near the west-facing 
  slopes of mountain ranges, including the Franklin Mountains in 
  West El Paso, the Hueco Mountains, and various ranges in 
  Hudspeth County. 

* IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso 
  and parts of Hudspeth County. Transmountain Pass in El Paso. 
  Portions of U.S. 62/180 in Hudspeth County. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Hefner
252 
WWUS74 KEPZ 151215
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
615 AM MDT Sun Oct 15 2017

...Strong Downslope Winds to Affect West Facing Slopes and Nearby
Areas through Midday...

.A strong cold front pushed through the area overnight. In its 
wake, east to northeast winds have developed, which are enhanced 
near the west slopes of mountain ranges and through east-west 
oriented mountain passes. Wind gusts will increase to the 45 to 55
mph range this morning in favored areas, including parts of West 
El Paso, areas west of the Hueco Mountains, southeast Otero 
County, and portions of Hudspeth County. Winds will slowly 
diminish by noon, but will remain breezy, with much cooler 
temperatures prevailing through the day. 


TXZ421-151315-
/O.CAN.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/
Salt Basin-
Including the cities of Cornudas, Dell City, and Salt Flat
615 AM MDT Sun Oct 15 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory. 

Winds in the Dell Valley and Salt Flat areas have diminished. Wind
gusts around 30 to 35 mph will remain possible through the morning
hours.

$$

NMZ417-151800-
/O.CON.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/
Otero Mesa-
Including the city of Crow Flats
615 AM MDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* TIMING AND WINDS...East winds will gust 45 to 55 mph this
  morning, diminishing below 35 mph by midday. 

* AFFECTED LOCATIONS...Rural areas of southeast Otero County, 
  especially along the Otero Mesa, areas west of the Brokeoff 
  Mountains, and areas west of the southern end of the 
  Sacramento Mountains. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

TXZ418-420-422-151800-
/O.CON.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, and Sierra Blanca
615 AM MDT Sun Oct 15 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* TIMING AND WINDS...East winds will increase with gusts 45 to 55
  mph this morning, diminishing below 35 mph by midday. 

* AFFECTED LOCATIONS...Areas along and near the west-facing 
  slopes of mountain ranges, including the Franklin Mountains in 
  West El Paso, the Hueco Mountains, and various ranges in 
  Hudspeth County. 

* IMPACTED HIGHWAYS...Portions of Interstate 10 in West El Paso 
  and parts of Hudspeth County. Transmountain Pass in El Paso. 
  Portions of U.S. 62/180 in Hudspeth County. 

* IMPACTS...Strong winds will make driving difficult in some 
  areas. Minor damage may occur to structures and trees, and 
  loose objects may be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 30 mph are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

Hardiman
060 
WWUS74 KEPZ 151654
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1054 AM MDT Sun Oct 15 2017

...Wind Advisory Cancelled...

.The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory. 

NMZ417-TXZ418-420-422-151800-
/O.CAN.KEPZ.WI.Y.0024.000000T0000Z-171015T1800Z/
Otero Mesa-Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Including the cities of Crow Flats, Downtown El Paso, 
West El Paso, Upper Valley, Hueco Tanks, Loma Linda, 
and Sierra Blanca
1054 AM MDT Sun Oct 15 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in El Paso Tx/Santa Teresa has
cancelled the Wind Advisory. 

Winds are still brisk across the area in the wake of this morning
cold front, however wind speeds have dropped below advisory
criteria as of late morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:37 PM MDT, 12 hours 35 minutes earlier.

Area forecast discussion, Oct 13, 3:37 PM MDT, 12 hours 35 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
337 PM MDT Fri Oct 13 2017

.SYNOPSIS...
Southerly flow around a ridge of high pressure centered over the
northern Gulf of Mexico states will pull some moisture into the
area. Isolated showers and thunderstorms this afternoon will
increase in coverage during the overnight hours, with shower and
thunderstorm chances tapering off on Saturday. A strong backdoor
cold front will sweep through the area early Sunday morning,
bringing much cooler temperatures to the region. Temperatures will
climb back up above normal on Tuesday, while drier conditions
reign.

&&

.DISCUSSION...
As of 3:30 PM MDT, ELP has tied the record high of 91 F last set
in 1996. Still time for it to go a little higher.

Subtropical ridge is centered over Louisiana this afternoon, while
a broad trough dominates the Pacific Northwest and Northern Plains
states. SW flow aloft over New Mexico has been slowly backing more
to the south, allowing a feed of subtropical moisture to stream
into the area. This morning's RAOB had 1.18" PW, while G16 blended
PW product shows this may have increased slightly to around
1.30". Lack of instability and mid-level capping has been
suppressing convection over the area, which has mainly been
limited to the Sacramento Mountains, Otero Mesa, and Bootheel
regions. Here at KEPZ we can see the tops of the CBs over the
Otero Mesa, but overhead there are numerous lenticulars suggesting
the stable layer remains intact. RAP13 analysis still shows
significant are of CIN over most of the lowlands N and W of ELP.

Our main hope for precip lies in the Bootheel and southward into
the Sierra Madre, where convection has been slowly increasing over
the past hour. Several Univ of AZ WRF runs and the past few HRRR
runs suggest this activity will continue to increase in coverage
and slowly move NE, reaching the lowlands of South-Central NM and
Far West TX after 00z (and focused between 02Z - 09Z). With strong
capping in place and lack of strong upper level forcing, will keep
the PoPs in the lower end of the scale for scattered coverage.

Drier air will work in from the west tomorrow (Sat), but some very
spotty showers or a thunderstorm may persist near/east of the
ELP/LRU area.

A strong cold front will sweep in from the NNE late Saturday night
into Sunday morning, bringing strong winds to the west facing
slopes of area mountains. NAM and GFS show 850 mb wind max 40-45
knots centered over Southern Otero County, El Paso County and into
northern Mexico around 12z Sunday, suggesting wind gusts in excess
of 50 mph will be possible west of the Huecos and Franklins, and
possibly along the Otero Mesa.

Temperatures Sunday will drop to the mid/upper-60s over the
lowlands of Otero and Hudspeth Counties, and the lower-70s along
the Rio Grande from ELP-TCS. Normal high is around 78-79.

Temperatures will quickly recover, climbing back up to around 5
degrees above normal by Tuesday and staying that way through the
week. A fast-moving shortwave trough will pass north of the area
mid-week, but the risk of precip is minimal, with little change
in temperature expected with its passage. A more significant
disturbance may come into play next weekend.

&&

.AVIATION...Valid 14/00Z-15/00Z...
VFR conditions will occur for most of the valid period. A plume
of moisture streaming over the area will generate areas of light
rain showers and isolated thunderstorms with periods of MVFR cigs
and vsby at TAF sites between 00Z and 12Z. Mountain areas will see
lower cigs and obscured mountain tops and increased rain coverage
overnight. Skies will be scattered to broken at 10 kft lower with
lower cigs near thunderstorms. Winds will be from southwest at 7
to 12 kts shifting to west at 5 to 10 kts after 06Z.

&&

.FIRE WEATHER...
Moisture flowing into the local area will increase chances for
showers and thunderstorms area wide tonight and for eastern areas
on Saturday. Rain amounts will be scattered in coverage and
generally light to occasionally moderate. Dry conditions will
occur by Sunday and for much of next week with high pressure in
place over the region. A cold front will push into the area early
Sunday and generate strong easterly winds along the border region
with strongest gusts along west slopes of area mountains. Wind
gusts along the mountains in Dona Ana, Otero, El Paso and
Hudspeth counties may exceed 50 mph. Winds will diminish Sunday
night into Monday. Relative humidity values will be slightly
elevated tonight through Saturday as a result of the moist flow
pattern. Humidity values will drop after the cold front brings in
a drier air mass. Minimum humidly values will be in the lower 20s
with overnight recoveries will in the 40 to 60 percent range.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 66  87  58  71 /  30  20   0   0
Sierra Blanca           61  90  54  64 /  20  20  30   0
Las Cruces              63  86  53  72 /  40  10   0   0
Alamogordo              65  85  52  72 /  30  20   0   0
Cloudcroft              50  64  36  57 /  40  30   0   0
Truth or Consequences   59  87  52  75 /  20   0   0   0
Silver City             54  81  47  73 /  10   0   0   0
Deming                  58  89  54  74 /  30   0   0   0
Lordsburg               59  87  52  76 /  20   0   0   0
West El Paso Metro      67  87  59  70 /  40  20   0   0
Dell City               60  90  51  70 /  20  20  20   0
Fort Hancock            63  90  59  70 /  20  20  30   0
Loma Linda              61  83  51  66 /  30  20   0   0
Fabens                  62  88  55  71 /  30  20   0   0
Santa Teresa            66  86  56  71 /  40  10   0   0
White Sands HQ          67  86  55  72 /  40  20   0   0
Jornada Range           63  86  53  72 /  40  10   0   0
Hatch                   60  89  53  75 /  30   0   0   0
Columbus                60  89  56  73 /  40   0   0   0
Orogrande               67  86  54  72 /  30  20   0   0
Mayhill                 54  74  36  61 /  40  30   0   0
Mescalero               52  73  37  66 /  40  30   0   0
Timberon                52  72  37  62 /  40  30   0   0
Winston                 47  80  37  70 /  10   0   0   0
Hillsboro               56  85  48  73 /  20   0   0   0
Spaceport               60  87  49  76 /  30   0   0   0
Lake Roberts            46  80  35  75 /  10   0   0   0
Hurley                  51  83  44  72 /  20   0   0   0
Cliff                   49  86  38  80 /  10   0   0   0
Mule Creek              54  83  47  79 /   0   0   0   0
Faywood                 54  84  50  72 /  20   0   0   0
Animas                  61  88  56  75 /  20   0   0   0
Hachita                 57  88  52  75 /  30   0   0   0
Antelope Wells          59  87  54  74 /  40   0   0   0
Cloverdale              58  84  54  74 /  30   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.

&&

25-Hardiman / 04-Lundeen
Hazardous weather outlook, Oct 13, 6:05 AM MDT, 22 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
605 AM MDT Fri Oct 13 2017

NMZ401>417-TXZ418>424-141215-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
605 AM MDT Fri Oct 13 2017

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will develop this afternoon.
The main threat area is east of the Continental Divide. A few
storms in Hudspeth county may produce strong gusty winds and hail.
Thunderstorms should taper off after midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
We will see a few storms east of the Rio Grande on Saturday, then
a cold front will bring strong and gusty east winds into the area
on Sunday. Strongest gusts will be on the western slopes of area
mountains. The reset of next week will be sunny, warm and dry.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.